Remittances, Institutions and Growth: A Semiparametric Study
Harris Manchester College, University of Oxford
University of Oxford
March 1, 2009
International Economic Journal, Vol. 23, No. 1, March 2009, 111-119.
In this article we re-examine the relationship between remittances and economic growth placing special attention to the non-linearity of this relationship. Previous studies have ignored the non-linearity of the relationship between remittances and economic growth or have used a quadratic term to capture non-linearity. We show that the relationship between remittances and growth is neither linear nor quadratic and propose the use of a semiparametric model to avoid the risk of misspecification bias from imposing an arbitrary functional form. We find evidence of a positive relationship between remittances and growth in parametric estimations, however, such relationship disappears when non-linearity is taken into account using nonparametric techniques.
Number of Pages in PDF File: 16
Keywords: Migration, Remittances, Economic Growth
JEL Classification: F22, O11, O15Accepted Paper Series
Date posted: July 2, 2008 ; Last revised: August 11, 2009
© 2013 Social Science Electronic Publishing, Inc. All Rights Reserved.
This page was processed by apollo8 in 0.344 seconds